MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793020001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reagent lot number is 755973.The expiration date was not provided.The serial number of cobas a is (b)(6).The serial number of cobas b is (b)(6).The customer stated that the low results were due to over-dilution of the patient sample caused by a pipetting error during the initial manual dilution process.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys procalcitonin v2 results from one patient sample tested on two cobas pure e 402 analytical unit - emc (cobas a and cobas b).The initial result of the undiluted patient sample from cobas a was >100 ng/ml with a data flag.The initial result of the undiluted patient sample from cobas b was >100 ng/ml with a data flag.The repeat result with the patient sample at 1:4 manual dilution from cobas a was 14.1 ng/ml with a final calculated dilution result of 56.4 ng/ml.The repeat result with the patient sample at 1:4 manual dilution from cobas b was 14.0 ng/ml with a final calculated dilution result of 56 ng/ml.The reporter performed an additional rerun and sent the patient to another laboratory for investigation: the repeat result with the patient sample at 1:4 manual dilution from cobas a was 23.9 ng/ml with a final calculated dilution result of 95.6 ng/ml.The repeat result with the patient sample at 1:4 manual dilution from another laboratory was 23.2 ng/ml with a final calculated dilution result of 92.8 ng/ml.This result was deemed correct and reported.The reporter stated that the initial results were not reported outside the laboratory.The patient samples were rerun because the initial and repeat results did not match and the differences were too high.
 
Additional Manufacturer Narrative
The investigation reviewed the last calibration performed on 13-aug-2024 and the qc recovery; the results were within specifications.The investigation reviewed the alarm trace; no issues were noted.The customer confirmed the event was due to patient sample quality and not an analyzer issue.The investigation determined the customer's actions (confirmed the event was due to patient sample quality) resolved the issue.The investigation did not identify a product problem.

Brand Name
COBAS E 402 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20250547
Report Number1823260-2024-02697
Device Sequence Number20674038
Product Code JJE
UDI-Device Identifier07613336220139
UDI-Public07613336220139
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793020001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown